Texas, 2007Flash Flooding and Flood in Texas, June 20 to 21, 2007
June 20 to 21, 2007 · NWS EWX · 8 events in 7 counties and zones
Showers and thunderstorms along the IH-35 corridor on the morning of June 20 produced heavy rain and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms along the IH-35 corridor on the morning of June 20 produced heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 20, 8:39 AM CST, 21 minutes earlier.
Area forecast discussion, Jun 20, 8:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT WED JUN 20 2007
.UPDATE...
UPDATED FORECAST TO DROP THE SEVERE THUNDERSTORM WATCH AND
RECONFIGURE 1ST PERIOD POPS WITH DECAYING MCS OVER THE CENTER OF
OUR CWFA. ALSO DROPPED 1ST PERIOD MAX TEMPS BY 1-4 DEGREES GIVEN
RAIN-COOLING.
NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 636 AM CDT WED JUN 20 2007/
AVIATION...
MVFR CONDITIONS WILL PREVAIL THROUGH 18Z. THE LEADING LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE TERMINAL AERODROMES BY 14Z WITH
WIND GUSTS UP TO 55 KTS AND IFR VSBY IN DRENCHING RAINS. A STABLE
AIRMASS THIS AFTERNOON WILL BE THE RESULT OF THE CURRENT
CONVECTIVE ACTIVITY WITH VFR DEBRIS CLOUDS. A NARROW TROPICAL TAP
MAY REMAIN OVER RIO GRANDE PLAINS THROUGHOUT THE DAY KEEPING MVFR
CONDITIONS OVER KDRT. OTHERWISE, MVFR CIGS WILL RETURN TO ALL
LOCATIONS AFTER 06Z TONIGHT.
PREV DISCUSSION... /ISSUED 552 AM CDT WED JUN 20 2007/
UPDATE...
HAVE UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 427 WEST ACROSS
THE HILL COUNTRY TO VAL VERDE COUNTY BASED ON DERECHO MOVEMENT.
PREV DISCUSSION... /ISSUED 447 AM CDT WED JUN 20 2007/
UPDATE...
HAVE INCLUDED SEVERE THUNDERSTORM WATCH 427 FOR NORTHEASTERN AREAS
OF SOUTH CENTRAL TEXAS. THIS INCLUDES BASTROP...BLANCO...BURNET...
GILLESPIE...HAYS...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES.
DERECHO CONTINUES TO PLUNGE SOUTH INTO CENTRAL TEXAS.
PREV DISCUSSION... /ISSUED 409 AM CDT WED JUN 20 2007/
DISCUSSION...
RAIN CHANCES HAVE SIGNIFICANTLY INCREASED FOR SOUTH CENTRAL TEXAS
FOR TODAY COMPARED TO EARLIER FORECASTS. DERECHO PLUNGING SOUTH
ACROSS WEST CENTRAL TO NORTH CENTRAL TEXAS. OUTFLOW BOUNDARY FROM
MCS THAT MOVED OFF THE CENTRAL GULF COAST TUESDAY IS MOVING WEST
ACROSS SOUTHEASTERN TEXAS. WEAK INVERTED TROUGH OVER NORTHERN
MEXICO. AREA NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND
THUNDERSTORMS ALREADY FORMING ACROSS THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY. AIRMASS IS MOIST WITH PWS AROUND TWO INCHES,
UNSTABLE WITH LI-S OF -7 TO -9 C AND CAPES OF 2K TO 3K J/KG, AND
INCREASINGLY UNCAPPED WITH CINH FALLING UNDER 10 J/KG. UNDER THE
INFLUENCE OF THE ABOVE FEATURES, EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS
TODAY. WILL MENTION LOCALLY HEAVY RAINFALL FOR TODAY. MAY HAVE TO
ADD MENTION OF SEVERE IF CONVECTIVE PARAMETERS CONTINUE THEIR
TRENDS OF BECOMING MORE POTENT. AFTER TODAY, SUBTROPICAL RIDGE
TRIES TO ASSERT ITSELF WITH SUBSIDENCE INCREASING AND MOISTURE
SLOWLY DECREASING. THE MEXICAN INVERTED TROUGH AND RESIDUAL
BOUNDARIES WILL PERSIST INTO THURSDAY MAKING FOR SLIGHT CHANCE
POPS ACROSS MUCH OF SOUTH CENTRAL TEXAS. AIRMASS DRIES OUT ENOUGH
FOR NO POPS FRIDAY THROUGH MONDAY, ALTHOUGH CANNOT RULE OUT AN
ISOLATED SHOWER OR THUNDERSTORM IN THE LATE AFTERNOON EACH DAY.
SOME MODELS WANT TO RETAIN A WEAKNESS IN THE RIDGE OR EVEN THE
MEXICAN INVERTED TROUGH AND SHOULD THEY VERIFY, THEN POPS MAY HAVE
TO BE INTRODUCED FOR PARTS OF THAT PERIOD. AN EASTERLY WAVE MOVES
ACROSS SOUTHERN TEXAS LEADING TO SLIGHT CHANCE TO LOW END CHANCE
POPS TUESDAY INTO NEXT WEDNESDAY. HAVE GENERALLY GONE WITH MEX
GUIDANCE TEMPERATURES THE TODAY THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 90 75 94 72 95 / 50 20 20 10 10
AUSTIN BERGSTROM INTL AIRPORT 90 71 93 70 95 / 50 20 20 10 10
DEL RIO INTL AIRPORT 89 75 94 73 94 / 70 30 - 10 -
SAN ANTONIO INTL AIRPORT 89 74 92 72 93 / 80 20 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11/08/DC
Hazardous weather outlook, Jun 20, 2:56 AM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 AM CDT WED JUN 20 2007
TXZ171>173-183>194-202>209-217>225-228-210900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
356 AM CDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY TODAY. THIS INCLUDES THE METROPOLITAN
AREAS OF AUSTIN AND SAN ANTONIO. THE MAIN THREAT IS DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
Flash Flood, Travis
- When
- June 20, 9:00 AM CST to 12:00 PM CST
- Where
- Travis County, Creedmoor to Manor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.080, -97.730
Thunderstorms produced from 2 to 3 inches of rain over eastern Travis County, with up to 5 inches near Manor. Closed due to high water were Dessau Road, FM969, and FM973.
Flash Flood, Williamson
- When
- June 20, 9:00 AM CST to 12:00 PM CST
- Where
- Williamson County, Coupland to Thrall
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.470, -97.380
Thunderstorms produced 2 to 3 inch rain totals over extreme eastern Williamson County with up to 4 inches near Coupland. Among the Williamson County roads due to high water were FM619 and FM973.
Flash Flood, Bastrop
- When
- June 20, 10:00 AM CST to 12:00 PM CST
- Where
- Bastrop County, Cedar Creek to Utley
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.080, -97.500
Thunderstorms produced 2 to 3 inch rain totals over northwest Bastrop County, with up to 4 inches between Cedar Creek and Utley. Many roads in Bastrop County were closed due to high water, including FM969 and FM1704.
Flash Flood, Bexar
- When
- June 20, 10:00 AM CST to 12:30 PM CST
- Where
- Bexar County, Macdona to San Antonio
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.330, -98.700
Thunderstorms produced 2 to 3 inch rain totals over the southwest quarter of Bexar County with up to 4 inches along US90 from San Antonio to the Medina County line. Closed due to high water were FM1957 and FM471.
Flash Flood, Medina
- When
- June 20, 10:30 AM CST to 12:30 PM CST
- Where
- Medina County, Dunlay to 8 mi SE of Castroville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.350, -99.000
Thunderstorms in eastern Medina County produced from 2 to 4 inches of rain along US90 from Dunlay to the Bexar County line. FM471, FM1343, and FM1957 were closed due to high water.
Flash Flood, Hays
- When
- June 20, 11:00 AM CST to 12:30 PM CST
- Where
- Hays County, Kyle to 10 mi SE of Kyle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.980, -97.870
Thunderstorms produced 2 to 3 inch rain totals from Kyle eastward to the Caldwell County line, with up to 4 inches just east of Kyle. FM150 and FM2001 were closed through the early afternoon due to high water.
Flash Flood, Guadalupe
- When
- June 20, 11:30 AM CST to 12:30 PM CST
- Where
- Guadalupe County, Staples to Kingsbury
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.780, -97.830
Thunderstorms produced from 2 to 4 inches of rain between Fentres and Kingsbury. Flash flooding forced the closure of both FM20 and US 80.
Flood, Bastrop
- When
- June 20, 8:00 PM CST to June 21, 4:00 AM CST
- Where
- Bastrop County, Elgin
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 30.350, -97.370
Wilbarger Creek at Elgin crested at 30.2 feet at 2300cst on June 20, where 27 feet is flood stage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
- Hail in Wisconsin, June 20, 20071 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42731, 42732, 42733, 42735, 42736, 42737, 42738, 42740.